Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 6, 2017, 6:35 AM CDT for Crawford County, Washington County, Missouri. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2017, 6:35 AM CDT (11:35 UTC)
- Expired
- Apr 7, 2017, 9:34 PM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.79 ft at Apr 6, 2017, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
448
WGUS43 KLSX 061135
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT THU APR 6 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River near Sullivan
.This Flood Warning is a result of about 1.3 inches of rainfall the
past 24 hours and no rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-071135-
/O.NEW.KLSX.FL.W.0030.170406T1135Z-170408T0234Z/
/SLLM7.1.ER.170406T0630Z.170406T1200Z.170407T0234Z.NO/
635 AM CDT THU APR 6 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Sullivan
* until Friday evening.
* At 6:00 AM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 11.8 feet by this morning. The
river is forecast to fall below flood stage tonight.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds at
this point.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Meramec River
Sullivan 11.0 11.66 9.8 7.4 6.4 5.8 5.4
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$2 follow-up statements
036
WGUS83 KLSX 061615
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT THU APR 6 2017
...The flood warning continues for the Meramec River in
Missouri at the following locations...
near Sullivan
near Arnold
.This Flood Warning is a result of up to 2 inches of rainfall the
past 48 hours and none forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-071615-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-170408T0100Z/
/SLLM7.1.ER.170406T0630Z.170406T1230Z.170407T0100Z.NO/
1115 AM CDT THU APR 6 2017
The Flood Warning continues for
the Meramec River near Sullivan
* until Friday evening.
* At 10:30 AM Thursday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near feet by this
afternoon, then fall below flood stage this evening.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Meramec River
Sullivan 11.0 11.26 9.6 7.3 6.4 5.8 5.4
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-071615-
/O.EXT.KLSX.FL.W.0029.170407T0142Z-170413T2024Z/
/ARNM7.1.ER.170407T0142Z.170410T0600Z.170412T2024Z.NO/
1115 AM CDT THU APR 6 2017
The Flood Warning continues for
the Meramec River near Arnold
* from this evening to Thursday April 13.
* At 10:30 AM Thursday the stage was 22.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
to crest near 28.1 feet by early Monday morning. The river is
forecast to fall below flood stage by Wednesday afternoon.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
* Impact: At 25.1 feet...St. Louis County closes the following roads
at this height: Butler Hill west of Summerhedge Place, Meramec
Bottom Road between Hageman Road and Highway 21, Hawkins Road south
of Meramec Bottom Road, and Old Telegraph Road at Earl Widman
County Park.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Meramec River
Arnold 24.0 22.68 25.1 26.8 27.8 27.9 26.8
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$881
WGUS83 KLSX 070157
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT THU APR 6 2017
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-070227-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-170408T0100Z/
/SLLM7.1.ER.170406T0630Z.170406T1230Z.170406T1833Z.NO/
857 PM CDT THU APR 6 2017
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 8:30 PM Thursday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 1:33 PM Thursday.
* The river will continue falling to 7.2 feet by Saturday morning.
* Impact: At 6.0 feet...When the river is rising above this height,
canoe outfitters will generally not rent out canoes or rafts.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Meramec River
Sullivan 11.0 10.47 9.0 7.2 6.3 5.8 5.3
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 6, 4:03 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 6, 4:03 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 403 AM CDT Thu Apr 6 2017 .SHORT TERM... (Through Late Tonight) Issued at 402 AM CDT Thu Apr 6 2017 The deep upper trof currently centered from the Great Lakes upper low southward through the TN Valley will continue to progress eastward today. Most of the rain at this time is located across IL and the general trend should keep it progessing to the southeast this morning with the possibility of some lingering light rain/showers across the far eastern CWA a little past sunrise. Otherwise deep cyclonic flow will persist across the region today and this will keep a good deal of cloudiness locked in across eastern MO into IL through the morning and then there should be a trend for diminishing clouds over MO during the afternoon, and over IL during the late afternoon and early evening. I added some sprinkles across the far eastern CWA late this afternoon/early this evening as a few of the CAMS show some spotty light showers possibly rotating into this area from the northeast. The other big element today will be gusty northwest winds and these combined with the unseasonably cool temperatures will make for a chilly early April day. The upper trof will continue to move east tonight with decreasing cyclonic flow and diminishing winds. The high pressure system centered through the Plains will gradually settle into western MO tonight with the axis centered along the KS/MO at daybreak Friday. Lows tonight will be around 10 degrees below normal with mins in the lower to middle 30s. A few places in northeast MO and west central IL may touch 32F. Frost potential is not ideal with the surface high centered still well to the west. The surface winds stay at or above 7-8 kts most of the overnight period over far eastern MO into IL and the T/Td spreads are a bit high. The best conditions will be over portions of central and northeast MO where the winds will be lighter and the patchy frost potential is best. Glass .LONG TERM... (Friday through Wednesday) Issued at 402 AM CDT Thu Apr 6 2017 After a cold start Friday morning temperatures should warm quickly with a crystal clear sky expected as the surface ridge axis moves over our forecast area. Highs will be slightly warmer on Friday, although still slightly below normal. Lows Friday night across southeast MO and southwest IL will still be quite cold, just west of the surface ridge axis. Could not rule out some light, patchy frost in the colder locations. Much warmer conditions can be expected for the weekend as an upper level ridge moves over the region, while the surface winds become south-southwesterly on Saturday as the surface ridge shifts well southeast of our area. Highs in central MO on Saturday should be about 10 to 15 degrees above normal. Even warmer temperatures on Sunday despite increased cloud cover with highs 10 to 15 degrees above normal for the entire area. The GFS model was already depicting some very light QPF Sunday, mainly across northeast MO likely indicative of increased low level moisture and cloudiness, but not likely representative of any precipitation. Convection should move into at least northeast and central MO and west central IL by late Sunday night as the upper level ridge shifts southeast of the region as an upper level trough/low and associated surface low move into the northern Plains. The GFS model continues to be a little quicker bringing precipitation into our forecast area Sunday night compared with the slower and less progressive QPF solution of the ECMWF model. For now will have most of the pops north and west of STL for Sunday night. The threat for convection will shift slowly southeastward through our forecast area Monday and Monday night as the upper level trough/low shifts eastward into the Great Lakes region and sends a cold front southeastward through our forecast area. Convection can be expected along and ahead of this front with favorable upper level divergence over the region along with weak southwest flow shortwaves moving through the area over the slow moving cold front. The latest models are a little more progressive and shift the precipitation southeast of our forecast area by late Monday night or Tuesday morning. Cooler air will filter into the region Monday night and Tuesday as a surface ridge builds into the area behind the cold front with temperatures returning to near normal values for Tuesday and Tuesday night. GKS && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1141 PM CDT Wed Apr 5 2017 Ceilings will increase above 2000FT AGL in the St. Louis after terminals between 07-09Z and become VFR before 10Z as drier air moves into the area. Showers that are now over eastern Missouri and southwest Illinois will move east of the area over the next few hours. Then dry and VFR conditions are expected the rest of the period. North to northwest winds are expected to gust into the 20 to 30 kt range through 00Z before slowly decrease thereafter. SPECIFICS FOR KSTL: Ceilings are expected to slowly increase from below 2000ft AGL to VFR by 10Z as drier air moves into the terminal from the northwest. Rain will move east as an upper level storm system moves away from the area. Then dry and VFR conditions are expected the rest of the period. Northwesterly winds are expected through 00Z with gusts around 25KTS. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 6, 4:40 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 440 AM CDT Thu Apr 6 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-070945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 440 AM CDT Thu Apr 6 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:21 PM CDT | River Flood Warning | LSX | Franklin, Warren | 5 days |
| Apr 5, 8:21 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 5 days |
| Apr 5, 8:40 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Apr 6, 8:37 AM CDT | River Flood Warning | LSX | Lewis | 54 hr |
| Apr 6, 11:04 AM CDT | River Flood Warning | LSX | Marion | 68 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.